Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stieltjes differential-boundary operators


Author: Allan M. Krall
Journal: Proc. Amer. Math. Soc. 41 (1973), 80-86
MSC: Primary 34B05
DOI: https://doi.org/10.1090/S0002-9939-1973-0320415-3
MathSciNet review: 0320415
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The differential-boundary system $ S$:

$\displaystyle Ly = (y + H(t)[Cy(0) + Dy(1)] + {H_1}(t)\psi )' + P(t)y.$

$\displaystyle Ay(0) + By(1) + \int_0^1 {dK(t)y(t) = 0} ,\quad \int_0^1 {d{K_1}(t)y(t)} = 0,$

is discussed when set in the space $ \mathcal{L}_n^p[0,1]$. The density of the domain of $ L$ is discussed, and the adjoint or dual operator is derived. A discussion of selfadjoint systems follows. Necessary and sufficient conditions for $ T = (1/i)L$ to be selfadjoint in $ \mathcal{L}_n^2[0,1]$ are given.

References [Enhancements On Off] (What's this?)

  • [1] R. C. Brown and A. M. Krall, Ordinary differential operators under Stieltjes boundary conditions (to appear). MR 0358436 (50:10902)
  • [2] R. N. Bryan, A linear differential system with general boundary conditions, J. Differential Equations 5 (1969), 38-48. MR 38 #1312. MR 0232989 (38:1312)
  • [3] -, A nonhomogeneous linear differential system with interface conditions, Proc. Amer. Math. Soc. 22 (1969), 270-276. MR 39 #3078. MR 0241739 (39:3078)
  • [4] A. Halanay and A. Moro, A boundary value problem and its adjoint, Ann. Mat. Pura Appl. (4) 79 (1968), 399-411. MR 38 #2371. MR 0234052 (38:2371)
  • [5] T. H. Hildebrandt, On systems of linear differentio-Stieltjes-integral equations, Illinois J. Math. 3 (1959), 352-373. MR 21 #4339. MR 0105600 (21:4339)
  • [6] A. M. Krall, Differential-boundary operators, Trans. Amer. Math. Soc. 154 (1971), 429-458. MR 42 #6328. MR 0271445 (42:6328)
  • [7] O. Vejvoda and M. Tvrdy, Existence of solutions to a linear integro-boundary-differential equation with additional conditions, Ann. Mat. Pura Appl. 89 (1971), 169-216. MR 0316988 (47:5536)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34B05

Retrieve articles in all journals with MSC: 34B05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0320415-3
Keywords: Operator, differential operator, adjoint operator
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society